MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 7; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 7; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71421117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a revision surgery was performed due to instability.All primary implants removed except for patella.Patella left insitu.No more information available.
 
Additional Manufacturer Narrative
Additional information: it was reported that a revision surgery was performed due to instability.All primary implants removed except for the patella which remains implanted.The associated genesis ii np tibial baseplate, genesis ii oxinium femoral component and legion ps high flexion insert, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of instructions for use revealed the alleged failure is previously identified in the possible adverse events.Per our risk assessment, probable causes could include but not limited to size of device or joint laxity.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII OXIN P/S FEM RIGHT SZ 7
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9309487
Report Number1020279-2019-03933
Device Sequence Number437790
Product Code JWH
UDI-Device Identifier03596010469311
UDI-Public03596010469311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model Number71421117
Device Catalogue Number71421117
Device Lot Number14HM07612
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1